HI not sure if anyone as the same problem as me when I go to the hospital for my appointment with

doctor they said that I have put weight on I told that it was the steroids and that with my Fibromyalgia

and lots of other problem I cannot Exercise which does not help me as they did a CT on my lungs and said they are getting small if I do not lose weight I would have to have a lung transplant with I do not want what can I do I am upset about this xx

13 Replies

  • Hi Angels,sorry to hear of your problems. If the hospital told you to lose weight, did they offer you help in doing so?

    I think there's a forum on here that deals with that which you might find useful.

    I'm the opposite to you, I would like to put on weight! I have done though as I was 7st 3ozs when I came out of hospital a few months ago & im now 9st 2ozs. Going to try & stick with that if I can.

    Good luck & I'm sure someone will come along who can help you better than me 🌻

  • Well done jessy!

  • I understand your problem, angels, and how frustrated you must feel. I could recommend an online weight loss programme. Hope I am not breaking rules when I say to look up Weight Loss Resources. This is a very efficient website. The staff are very friendly and can give advice over the phone. All the best XX

  • hi Pergola

    have you got the site please I will look in to it thanks x

  • Hello. It is very upsetting when doctors make personal comments. I hope they were gentle and understanding toward you. As a sick child of 12 the school doctor lifted one of my arms & said to mum "this child is too skinny, she looks like a victim of malnutrition". She looked as if I disgusted her. I was so hurt, never forgotten it. Everyone knows steroids can make you hungry all the time so your doctors should be helping instead of blaming. Have you been referred to a dietician or for a gym session to find an exercise you can do? N

  • I pile the weight on with steroids, I eat the contents of the fridge in one sitting it hard when its not your fault .

  • I understand exactly where you are coming from Angel. The steroids and immobility from my illness has resulted in a weight gain of five stones (it came on in 4 months), I was gutted but being so ill I felt powerless at the time. I did manage to lose three stones however last winter I was really ill again, the steroid dosage went up again and the three stones came back in a matter of 3 months.

    I too have had some comments made that upset me from a new consultant and a new practice nurse who do not know me and do not know that prior to my illness I was a normal weight and fit and healthy. However my usual consultant and other doctors and practice nurses are nothing but supportive.

    Up until the end of summer I was unable to walk more than a few feet due to my extreme breathlessness. I cannot walk much further now!

    Thankfully I have started to improve and I joined slimming world in September and have managed to lose a stone, but I have a long way to go yet. I dread having another exacerbation and steroid dosage increases. The cold weather fills me with dread.

    I am unable to do conventional exercise due to my tracheomalacia. I have attended pulmonary rehabilitation in the past but unfortunately I am not able to attend as any exercise I undertake I have to do connected to my CPAP machine ( would be restrictive and embarrassing). My local respiratory physio has given me exercises that I can do at home whilst connected to my CPAP machine.

    Unfortunately, I am stuck on prednisolone for life as I developed adrenal gland insufficiency as a result of being on high doses for long periods but I am determined that I will win eventually. I try and keep positive which helps.

  • They should refer you to a dietician. If the hospital doesn't then ask your GP.



  • thanks xx

  • I had a friend who put on a lot of weight due to steroids and he was given slimming pills. He lost some weight with them. Maybe they will do the same for you. x

  • (WARNING Slightly Graphic Reading Ahead)

    Hey there. I need to lose weight to become eligible for a lung transplant. When I was told to start y losing weight I weighed 114 kilos and as of yesterday weigh 102.6 kilos,so I'm doing quite well. I'm on steroids daily (15mg), and I'm on oxygen 24 hours a day (needing 12/15 litres for exercise or 6 litres at rest) so exercise is extremely hard work. My consultant suggested I start using "Orlistat" which is a dietary fat binding drug. It is great, helping me lose 11 and a half kilos since June 1st.

    Now, there are possible side effects (which I haven't noticed) and it will give you "offensive" toilet sessions ie. it binds to the fast in your food so you don't absorb it but you then poo it out as an oil. Having some wet wipes by the loo is a good idea. And you have to be careful with your farts.

    Now my appetite has also reduced so I've been able to reduce my portion sizes at meals but I hold the Orlistat responsible for the majority of my weight loss.

    I hope this helps

  • There needs to be some caution though.

    "It is dangerous to purchase orlistat on the Internet or from vendors outside of the United States. Medications distributed from Internet sales may contain dangerous ingredients, or may not be distributed by a licensed pharmacy. Samples of "alli" [an over the counter brand] purchased on the Internet have been found to contain sibutramine (Meridia), a prescription weight loss medication that can have dangerous side effects in certain people."

  • Well I would suggest that it would be dangerous to buy any drug online. I would suggest trying to get your doctor to prescribe it for you, as you would then only pay the standard prescription price or not at all if you're exempt from paying for them.

You may also like...